Alert archive / North Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 75, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 5, 2004, 8:22 PM EDT for Anson County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2004, 8:22 PM EDT (00:22 UTC)
- Expired
- Jul 5, 2004, 9:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Anson County, NC
The radar
The Columbia radar (KCAE), 145 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 060022 SVRRAH NCC007-060100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 822 PM EDT MON JUL 5 2004 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 900 PM EDT * AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MINERAL SPRINGS...OR ABOUT OVER WADESBORO...MOVING SOUTHEAST AT 25 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... MORVEN AROUND 840 PM... MCFARLAN AROUND 850 PM... LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. LAT...LON 3500 8009 3492 8019 3468 7993 3481 7978 $$ DGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:00 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 5, 7:00 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 700 PM EDT MON JUL 5 2004 ...UPDATE TO FORECAST TONIGHT TO INCLUDE THE SCATTERED THUNDERSTORMS OVER THE SOUTHWEST AND SOUTHERN PIEDMONT... .SHORT TERM (TONIGHT)... A SURFACE TROUGH COMBINED WITH RECENT THUNDERSTORM OUTFLOW BOUNDARIES OVER THE WESTERN PIEDMONT CONTINUE TO FOCUS SURFACE MOISTURE CONVERGENCE AT 700 PM THIS EVENING. SCATTERED STRONG THUNDERSTORMS WITH PEA TO DIME SIZED HAIL HAVE OCCURRED OVER RANDOLPH COUNTY IN THE PAST HOUR. MOST OF THE ACTIVITY IS EXPECTED TO BE FOCUSED FROM MORROW MOUNTAIN TO SEAGROVE AND POINTS SOUTH TO WADESBORO AND ROCKINGHAM BEFORE DIMINISHING BY LATE EVENING. THE MCS PRODUCING WIND DAMAGE FROM EASTERN TENNESSEE APPEARS TO BE HEADED SOUTHEAST TOWARD THE FAR SW MOUNTAINS. THERE ARE NOT EVEN ANY CUMULUS OVER THE NORTHERN MOUNTAINS INDICATING MORE STABLE CONDITIONS THERE. THIS MCS IS EXPECTED TO REMAIN WELL TO THE SW OF DAVIDSON AND FORSYTH COUNTIES. NO OTHER UPDATES NEEDED AT THIS TIME. && BADGETT .PREVIOUS SHORT TERM (TONIGHT THROUGH THURSDAY)... 200 PM EDT MON JUL 5 2004 EXPECT HOTTEST DAY OF THE YEAR TUESDAY BUT NO HEAT ADVISORY. MODELS SUGGESTS A THREE TO FIVE DEGREE RISE IN AFTERNOON HIGHS OVER THOSE OF TODAY. THIS WOULD PUT OUR SOUTHEAST PARTS AT THE DOORSTEP OF A HEAT ADVISORY. THANKFULLY TODAY (MONDAY) IS A HOLIDAY FOR MANY AND THE CUMULATIVE EFFECTS OF THE HEAT FOR MOST WOULD BE DELAYED UNTIL WEDNESDAY...WHEN AN IMPERCEPTIBLE TWO TO THREE DEGREES DIP IN HIGHS IS FORECAST. THERE WILL PERHAPS BE A LITTLE MORE CLOUDINESS TUESDAY AND THE RISK FOR SOME HIGH CLOUDINESS FROM MIDWEST CONVECTIVE COMPLEXES...WHICH COULD TEMPER HIGHS. WILL ISSUE A STATEMENT ON THE HEAT. WILL KEEP THIS EVENING AND TONIGHT DRY. EXPECT NO MORE THAN ISOLATED ACTIVITY TUESDAY MID TO LATE AFTERNOON AND NO POPS WILL BE MENTIONED. FLOW ALOFT PICKS UP A BIT OF A SOUTHERLY COMPONENT TUESDAY NIGHT AND MOISTURE IN THE AIR COLUMN WILL BE ON THE RISE. CURRENT CHANCE POPS ACCEPTED. THURSDAY PRODUCES SOME DISAGREEMENT IN THE MODELS WITH ETA DRIER DUE TO A MORE NORTHERLY WIND THAN THE GFS. LOOKING AT THE HEIGHT FIELDS THE GFS LOOKS MORE REASONABLE AND WILL ACCEPT THE CURRENT CHANCE POPS FOR THURSDAY. - HUMBLE && .LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... SMALL CHANCE POPS IN THE EASTERN CWA THURSDAY NIGHT AS THE SURFACE FRONT AND CONVERGENCE ALONG THE 850 MB TROUGH AXIS BOTH DROP SLOWLY SOUTHEAST. THEN THE UPPER LOW MOVES OFF NEW ENGLAND AND STRONG MID LEVEL RIDGING BUILDS BACK IN AS SURFACE HIGH PRESSURE BUILDS INTO NORTH CAROLINA FROM THE NORTHWEST. THE MID LEVEL RIDGE REMAINS STRONG... DECENTLY AMPLIFIED... AND CENTERED NEARLY OVERHEAD INTO EARLY NEXT WEEK. ALL MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT ON THIS PATTERN. WILL FORECAST DRY WEATHER FRIDAY THROUGH MONDAY. THICKNESSES RISE FROM NEAR NORMAL TO SLIGHTLY ABOVE NORMAL... AND WILL FOLLOW THIS TREND WITH TEMPS. - HARTFIELD && .AVIATION... GENERALLY VFR CONDITIONS EXCEPT A BRIEF PERIOD OF MVFR VSBYS AROUND DAYBREAK. EXPECT LIGHT WINDS PRIMARILY FROM THE WEST & NORTHWEST. && .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. && BADGETT
Hazardous weather outlook, Jul 5, 5:00 AM EDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 500 AM EDT MON JUL 5 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060900- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR... DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO... GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT... HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG... MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH... RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO... TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM 500 AM EDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... AFTERNOON TEMPERATURES IN THE LOW AND MID 90S COMBINED WITH THE HIGH HUMIDITY WILL CREATE HEAT INDEX VALUES BETWEEN 98 AND 104 DEGREES THIS AFTERNOON. SIMILAR CONDITIONS ARE EXPECTED TUESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN... HOT AND HUMID CONDITIONS WILL PERSIST INTO THE WEEKEND. THERE WILL BE SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY. THE STORMS WILL LIKELY BE ACCOMPANIED BY LOCALLY HEAVY RAINFALL... AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 5, 3:30 PM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT MON JUL 5 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-052300- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR... DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO... GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT... HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG... MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH... RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO... TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM 330 PM EDT MON JUL 5 2004 ...HEAT INDECIES TO EXCEED 100 DEGREES TUESDAY AND WEDNESDAY... AFTERNOON TEMPERATURES ARE FORECAST TO REACH THE MID AND UPPER 90S TUESDAY ACROSS CENTRAL NORTH CAROLINA. HEAT INDECIES ARE EXPECTED TO EXCEED 100 DEGREES OVER ALL BUT THE TRIAD TUESDAY AFTERNOON. PARTS OF THE SOUTHERN COASTAL PLAINS AND THE SANDHILLS WILL SEE HEAT INDECIES EXCEED 105 DEGREES FOR A BRIEF PERIOD TUESDAY AFTERNOON. AN IMPERCEPTIBLE TWO TO THREE DEGREES COOLING IS POSSIBLE WEDNESDAY ACROSS THE NORTH PIEDMONT AND COASTAL PLAINS. HOWEVER LITTLE COOLING IS FORECAST IN THE SOUTH. IN ADDITION...SOME INCREASED HUMIDITY WEDNESDAY IN THE SOUTHEAST MAY PUSH HEAT INDECIES WELL ABOVE 105 DEGREES FOR SEVERAL HOURS WEDNESDAY. HEAT ADVISORIES WOULD BE NECESSARY FOR THE LAURINBURG...FAYETTEVILLE...GOLDSBORO AREAS AND NEARBY COMMUNITIES WEDNESDAY SHOULD THIS HEAT COME TO PASS. THE HEAT INDEX IS A MEASURE OF THE COMBINED EFFECTS OF HIGH TEMPERATURES AND HIGH HUMIDITY ON THE BODY. ADVERSE HEALTH EFFECTS... INCLUDING HEAT CRAMPS AND HEAT EXHAUSTION... CAN OCCUR WHEN THE HEAT INDEX EXCEEDS THE UPPER 90S. PEOPLE ARE ADVISED TO LIMIT THEIR TIME OUTDOORS OVER THE NEXT COUPLE OF DAYS... ESPECIALLY DURING THE HOTTEST PART OF THE DAY BETWEEN NOON AND 6 PM. STAY OUT OF THE SUN... SINCE BEING IN THE SUN CAN MAKE IT FEEL 15 TO 20 DEGREES WARMER THAN THE OBSERVED SHADE TEMPERATURE. IF YOU MUST BE OUTDOORS... DO NOT OVEREXERT YOURSELF... AND TAKE FREQUENT BREAKS IN AIR CONDITIONING. DRINK PLENTY OF WATER TO KEEP YOURSELF HYDRATED. MAKE SURE THAT PETS STAY IN A SHADED AREA AND HAVE PLENTY OF WATER TO DRINK.
Special weather statement, Jul 5, 3:30 PM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION. NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT MON JUL 5 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-052300- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR... DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO... GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT... HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG... MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH... RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO... TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM 330 PM EDT MON JUL 5 2004 ...HEAT INDICES TO EXCEED 100 DEGREES TUESDAY AND WEDNESDAY... AFTERNOON TEMPERATURES ARE FORECAST TO REACH THE MID AND UPPER 90S TUESDAY ACROSS CENTRAL NORTH CAROLINA. HEAT INDICES ARE EXPECTED TO EXCEED 100 DEGREES OVER ALL BUT THE TRIAD TUESDAY AFTERNOON. PARTS OF THE SOUTHERN COASTAL PLAINS AND THE SANDHILLS WILL SEE HEAT INDICES EXCEED 105 DEGREES FOR A BRIEF PERIOD TUESDAY AFTERNOON. AN IMPERCEPTIBLE TWO TO THREE DEGREES COOLING IS POSSIBLE WEDNESDAY ACROSS THE NORTH PIEDMONT AND COASTAL PLAINS. HOWEVER LITTLE COOLING IS FORECAST IN THE SOUTH. IN ADDITION...SOME INCREASED HUMIDITY WEDNESDAY IN THE SOUTHEAST MAY PUSH HEAT INDICES WELL ABOVE 105 DEGREES FOR SEVERAL HOURS WEDNESDAY. HEAT ADVISORIES WOULD BE NECESSARY FOR THE LAURINBURG...FAYETTEVILLE...GOLDSBORO AREAS AND NEARBY COMMUNITIES WEDNESDAY SHOULD THIS HEAT COME TO PASS. THE HEAT INDEX IS A MEASURE OF THE COMBINED EFFECTS OF HIGH TEMPERATURES AND HIGH HUMIDITY ON THE BODY. ADVERSE HEALTH EFFECTS... INCLUDING HEAT CRAMPS AND HEAT EXHAUSTION... CAN OCCUR WHEN THE HEAT INDEX EXCEEDS THE UPPER 90S. PEOPLE ARE ADVISED TO LIMIT THEIR TIME OUTDOORS OVER THE NEXT COUPLE OF DAYS... ESPECIALLY DURING THE HOTTEST PART OF THE DAY BETWEEN NOON AND 6 PM. STAY OUT OF THE SUN... SINCE BEING IN THE SUN CAN MAKE IT FEEL 15 TO 20 DEGREES WARMER THAN THE OBSERVED SHADE TEMPERATURE. IF YOU MUST BE OUTDOORS... DO NOT OVEREXERT YOURSELF... AND TAKE FREQUENT BREAKS IN AIR CONDITIONING. DRINK PLENTY OF WATER TO KEEP YOURSELF HYDRATED. MAKE SURE THAT PETS STAY IN A SHADED AREA AND HAVE PLENTY OF WATER TO DRINK. CORRECTION FOR SPELLING
Special weather statement, Jul 5, 5:57 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 557 PM EDT MON JUL 5 2004 NCZ008-009-052300- GRANVILLE NC-VANCE NC- 557 PM EDT MON JUL 5 2004 ...STRONG THUNDERSTORM APPROACHING NORTHERN GRANVILLE AND VANCE COUNTIES INCLUDING KERR LAKE... A STRONG THUNDERSTORM OVER SOUTHERN VIRGINIA WILL MOVE SOUTHEAST AT 20 MPH. THIS STORM WILL AFFECT NORTHERN GRANVILLE COUNTY BETWEEN 630 PM AND 700 PM...AND WILL BE NEAR KERR LAKE AROUND 700 PM. GUSTY WINDS TO 30 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. BOATERS ON KERR LAKE SHOULD PREPARE NOW TO SEEK SAFE HARBOR. PEOPLE OUTDOORS IN THIS AREA SHOULD MOVE TO SHELTER IMMEDIATELY WHEN THUNDER IS HEARD. IF YOU CANNOT SEEK SHELTER INDOORS...AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER. DGS
Special weather statement, Jul 5, 6:15 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 615 PM EDT MON JUL 5 2004 NCZ073-074-052315- MONTGOMERY NC-STANLY NC- 615 PM EDT MON JUL 5 2004 ...STRONG THUNDERSTORMS APPROACHING MONTGOMERY AND STANLY COUNTIES INCLUDING BADIN LAKE... STRONG THUNDERSTORMS WILL MOVE SOUTHEAST AT 15 MPH INTO STANLY AND MONTGOMERY COUNTIES THORUGH 715 PM. THE STORMS WILL BE NEAR BADIN LAKE BETWEEN 700 AND 715 PM. OTHER LOCATIONS AFFECTED BY THESE STORMS INCLUDE NEW LONDON...ALBEMARLE...MORROW MOUNTAIN STATE PARK...AND ELDORADO. GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BOATERS ON BADIN LAKE SHOULD PREPARE NOW TO SEEK SAFE HARBOR. PEOPLE OUTDOORS IN THIS AREA SHOULD MOVE TO SHELTER IMMEDIATELY WHEN THUNDER IS HEARD. IF YOU CANNOT SEEK SHELTER INDOORS...AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER. DGS
Special weather statement, Jul 5, 8:00 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 800 PM EDT MON JUL 5 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-061000- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR... DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO... GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT... HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG... MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH... RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO... TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM 800 PM EDT MON JUL 5 2004 ...HEAT INDICES TO REACH 100 TO 104 DEGREES TUESDAY AFTERNOON... AND POSSIBLY EXCEED 105 DEGREES WEDNESDAY AFTERNOON... HIGH TEMPERATURES ARE EXPECTED TO REACH THE MID AND UPPER 90S TUESDAY AND WEDNESDAY ACROSS CENTRAL NORTH CAROLINA. HEAT INDICES ARE EXPECTED TO RISE TO BETWEEN 100 AND 104 FOR SEVERAL HOURS TIME ON TUESDAY AFTERNOON... ESPECIALLY BETWEEN 200 PM AND 500 PM EDT. PARTS OF THE SOUTHERN COASTAL PLAIN AND THE SANDHILLS MAY SEE HEAT INDICES REACH 105 DEGREES BRIEFLY ON TUESDAY AFTERNOON. THE TEMPERATURE AND HUMIDITY LEVELS MAY ACTUALLY INCREASE EVEN MORE ON WEDNESDAY... ESPECIALLY OVER THE SOUTHERN AND EASTERN SECTIONS. THE SANDHILLS AND COASTAL PLAIN WILL BE SUSCEPTIBLE TO HEAT INDICES OF BETWEEN 105 AND 109 DEGREES ON WEDNESDAY AFTERNOON. A HEAT ADVISORY MAY BE NEEDED IN AREAS FROM LAURINBURG AND RAEFORD TO LILLINGTON... FAYETTEVILLE... SMITHFIELD... AND GOLDSBORO WEDNESDAY. THE NATIONAL WEATHER SERVICE ISSUES HEAT ADVISORIES WHEN THE HEAT INDICES ARE FORECAST REACH 105 TO 109 DEGREES... AND LAST FOR SEVERAL HOURS TIME. FOR EXPECTED HEAT INDICES OF 100 TO 104 DEGREES... SPECIAL WEATHER STATEMENTS ARE ISSUED. THE HEAT INDEX IS A MEASURE OF THE COMBINED EFFECTS OF HOT TEMPERATURES AND HIGH RELATIVE HUMIDITY ON THE BODY. ADVERSE HEALTH EFFECTS... INCLUDING HEAT CRAMPS AND HEAT EXHAUSTION CAN OCCUR QUICKLY WHEN THE HEAT INDEX REACHES 100 DEGREES. WHEN THE HEAT INDICES REACH 105 OR GREATER... HEAT EXHAUSTION OR EVEN HEAT STOKE CAN OCCUR IF YOU DO NOT FOLLOW THE HEAT SAFETY RULES. SOME IMPORTANT HEAT SAFETY RULES INCLUDE... LIMIT YOUR TIME OUTDOORS ESPECIALLY DURING THE AFTERNOON HOURS. FOR THOSE THAT HAVE TO BE OUTSIDE FOR SIGNIFICANT PERIODS OF TIME... TAKE FREQUENT BREAKS IN AN AIR CONDITIONED BUILDING OR IN A SHADY LOCATION. DRINK PLENTY OF WATER. BADGETT
Nearby
Severe Thunderstorm Warnings in North Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.